Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 4, 2016, 2:38 PM CDT for Stevens County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 2:38 PM CDT (19:38 UTC)
- Expired
- Aug 4, 2016, 3:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
County Stevens County, KS
The radar
The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS83 KDDC 041938 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CDT THU AUG 4 2016 KSZ075-076-085-086-042030- SEWARD KS-GRANT KS-STEVENS KS-HASKELL KS- 238 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS... NORTHWESTERN SEWARD...SOUTHEASTERN GRANT AND SOUTHWESTERN HASKELL COUNTIES UNTIL 330 PM CDT... AT 238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF MOSCOW...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOSCOW AND CAVE. LAT...LON 3719 10141 3737 10146 3746 10104 3719 10101 TIME...MOT...LOC 1938Z 253DEG 26KT 3732 10127 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 12:23 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 4, 12:23 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1223 PM CDT THU AUG 4 2016 ...Updated for Aviation... .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Thu Aug 4 2016 Main focus during the short term period is convection potential. All the convective allowing models show the best chance for storms roughly along and north of Elkhart to Rozel. This is where the best lift along the frontal boundary is expected. Have the highest pops (likely) in this area as well. Heavy rain with amounts over an inch and even microbursts to 60 mph could be possible with this activity this evening. Otherwise, highs today will top out in the upper 90s with lows in the upper 60s to lower 70s heading into Friday morning. .LONG TERM...(Friday through Wednesday) Issued at 222 AM CDT Thu Aug 4 2016 Friday: There will still be a 20-40% chance of storms as the frontal boundary lingers and pwats continue to remain fairly high. Again, have the highest pops roughly from Liberal to La Crosse and points to the northwest. Will all this precip, highs could be a little cooler in the NW zones with 80s and then 90s elsewhere. Lows in the 60s to 70s are expected. Saturday: Front still lingers and thus there will still be a chance of storms on this day. There will be a gradient of maximum temperatures with 80s north to 90s south. Pops will continue in the 20-40% chance range. And the rest: There are small pops during this period, with a drier forecast possible towards the end of the period as the ridge builds. More widespread 90s are eventually expected. Lows will continue to be mild. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1218 PM CDT Thu Aug 4 2016 A cold front will move across KHYS and KGCK by around 00Z with wind shifting from south at 15kt to north or northeast at 12kt, then after 03-05Z at KDDC. Models have backed off on thunder chances with the best chance near KHYS by around 00Z. VFR conditions are expected unless thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... DDC 98 69 89 67 / 40 40 30 30 GCK 97 66 85 64 / 50 60 40 30 EHA 96 66 89 65 / 50 50 40 40 LBL 99 68 92 67 / 50 50 40 40 HYS 97 66 81 64 / 60 60 40 40 P28 100 74 95 71 / 40 30 30 20 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Kruse
Hazardous weather outlook, Aug 4, 2:21 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 221 AM CDT THU AUG 4 2016 KSZ030-031-043>046-061>066-074>081-084>090-050730- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 221 AM CDT THU AUG 4 2016 /121 AM MDT THU AUG 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WITH THE HIGHEST COVERAGE FROM ELKHART TO ROZEL AND NORTHWARD. HEAVY RAINFALL WITH 1 TO 2" AND EVEN ISOLATED MICROBURSTS TO 60 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF STORMS EACH DAY, HOWEVER, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION MIGHT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Aug 4, 2:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CDT THU AUG 4 2016 KSZ075-076-085-086-042030- SEWARD KS-GRANT KS-STEVENS KS-HASKELL KS- 238 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEVENS... NORTHWESTERN SEWARD...SOUTHEASTERN GRANT AND SOUTHWESTERN HASKELL COUNTIES UNTIL 330 PM CDT... AT 238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES WEST OF MOSCOW...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOSCOW AND CAVE. LAT...LON 3719 10141 3737 10146 3746 10104 3719 10101 TIME...MOT...LOC 1938Z 253DEG 26KT 3732 10127 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:51 PM CDT | Special Weather Statement | DDC | Morton | 54 min |
| Aug 4, 3:03 PM CDT | Special Weather Statement | DDC | Haskell | 57 min |
| Aug 4, 3:22 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 29 min |
| Aug 4, 3:34 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
| Aug 4, 3:52 PM CDT | Special Weather Statement | DDC | Gray | 53 min |
| Aug 4, 4:00 PM CDT | Special Weather Statement | DDC | Stanton | 60 min |
| Aug 4, 4:36 PM CDT | Special Weather Statement | DDC | Gray | 54 min |
| Aug 4, 4:40 PM CDT | Special Weather Statement | DDC | Stanton | 65 min |
| Aug 4, 4:52 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 26 min |
| Aug 4, 5:16 PM CDT | Special Weather Statement | DDC | Hodgeman | 59 min |
| Aug 4, 5:22 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 38 min |
| Aug 4, 5:41 PM CDT | Special Weather Statement | DDC | Trego | 64 min |
| Aug 4, 6:00 PM CDT | Special Weather Statement | DDC | Hamilton | 45 min |
| Aug 4, 6:01 PM CDT | Special Weather Statement | DDC | Lane | 59 min |
| Aug 4, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 47 min |
| Aug 4, 6:21 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 29 min |
| Aug 4, 6:35 PM CDT | Special Weather Statement | DDC | Stevens | 40 min |
| Aug 4, 6:43 PM CDT | Special Weather Statement | DDC | Hamilton | 62 min |
| Aug 4, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 58 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.